Alert archive / Indiana / Special Weather Statements in 2025
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jul 20, 2025, 10:14 AM EDT for Clinton County, Indiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2025, 10:14 AM EDT (14:14 UTC)
- Expired
- Jul 20, 2025, 11:00 AM EDT
- In force
- 46 min
- Issued by
- NWS Indianapolis, IN
- Hail
- 0.00 in
- Wind
- 50
County Clinton County, IN
The radar
The Indianapolis radar (KIND), 70 km from the middle of the area, began a volume at 14:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 2.2 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1688 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.5
The text
As transmitted.
914
WWUS83 KIND 201414
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
1014 AM EDT Sun Jul 20 2025
INZ021-029-030-201500-
Clinton IN-Tippecanoe IN-Carroll IN-
1014 AM EDT Sun Jul 20 2025
...A strong thunderstorm will impact portions of southeastern
Carroll, southeastern Tippecanoe and Clinton Counties through 1100 AM
EDT...
At 1014 AM EDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Lafayette, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Frankfort, Rossville, Mulberry, Colfax, Clarks Hill, and
Michigantown.
This includes Interstate 65 between mile markers 151 and 163.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4043 8631 4039 8631 4039 8628 4037 8628
4037 8625 4018 8651 4018 8665 4019 8670
4021 8670 4021 8674 4049 8673
TIME...MOT...LOC 1414Z 289DEG 34KT 4035 8669
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
MEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jul 20, 8:59 AM EDT, 1 hour 15 minutes earlier. Its key messages:
- Flash Flood Watch in effect 1 PM today through 8 PM Monday
- Multiple rounds of showers and storms are expected today into Monday, with locally heavy rainfall and flash flooding possible
- Strong to severe storms will be possible today into tonight, with damaging winds the primary threat, although large hail or an isolated tornado cannot be ruled out
- Hot and very humid next Wednesday-Friday, yielding widespread and potentially dangerous maximum heat indices in the 100s.
Area forecast discussion, Jul 20, 8:59 AM EDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 859 AM EDT Sun Jul 20 2025 .KEY MESSAGES... - Flash Flood Watch in effect 1 PM today through 8 PM Monday - Multiple rounds of showers and storms are expected today into Monday, with locally heavy rainfall and flash flooding possible - Strong to severe storms will be possible today into tonight, with damaging winds the primary threat, although large hail or an isolated tornado cannot be ruled out - Hot and very humid next Wednesday-Friday, yielding widespread and potentially dangerous maximum heat indices in the 100s. && .MESOSCALE UPDATE... Issued at 859 AM EDT Sun Jul 20 2025 A cluster of storms is becoming better organized just over the Illinois border northwest of Warren and Tippecanoe counties. Signs of cold pool propagation are noted on radar, and some hints of a rear inflow jet are also beginning to take shape. As of right now, the cluster is only loosely organized. However, it has potential to become a bit better organized as it heads southeastward into Indiana. Some factors working in its favor include a NW-SE oriented instability gradient stretching from about Lafayette to Muncie. Additionally, a perturbation aloft is providing modest large-scale lift. Enhanced mid-level flow likewise is allowing the system to maintain a semblance of cold-pool shear balance and thus storm-scale organization. Some factors working against it include weak low-level flow which may allow cold pool shear balance to be lost at times, causing the system to become occasionally outflow dominant. Furthermore, shear vectors aren't exactly parallel with the instability gradient which may cause the best region of cold pool shear balance to be off gradient (allowing the system to propagate into more stable air). Preferential growth should still tend towards the greater instability (southeastward). Given the competing factors, a highly organized MCS charging across Indiana is not currently expected. However, there is enough going for it that a few instances of briefly organized bowing segments are possible. These bowing segments, should they occur, will feature the greatest potential for severe weather. Strong to damaging wind gusts are the primary severe hazard. Additionally, very heavy rainfall is occurring with these storms and some localized flooding remains possible. Additional storm development later in the afternoon may exacerbate this threat. Subsequent storm development will depend on how this first round of storms evolves through the morning. && .SHORT TERM (Today and tonight)... Issued at 346 AM EDT Sun Jul 20 2025 Primary concerns through the next 24-30 hours will be multiple rounds of storms possible along a remnant surface boundary and multiple outflow boundaries, as well as a threat for strong to severe storms today into tonight. While confidence is fairly high in the occurrence of multiple rounds of precipitation in the short term, confidence in exact details is modest at best given both the mesoscale dependencies which will heavily influence each subsequent round of convection, and the difficulties even high resolution convective allowing models have with resolving details in such weakly-forced environments. As prior discussions have mentioned, individual CAMs should be taken with a grain of salt. That said, an extremely moist airmass is in place across the area, with column precipitable water values near or in excess of two inches, which is near climatological maximum, and this airmass will remain in place through tonight into Monday. In addition, wet bulb zero heights frequently in excess of 13kft and deep saturation will promote highly efficient warm rain processes. Portions (though not all) of central Indiana have received significant rainfall in recent days, and HREF local probability matched mean progs indicate significant chances for rainfall amounts of 1-3+ inches over the next 24-36 hours, and pockets of higher amounts are a significant possibility given the aforementioned circumstances which will promote very high rainfall rates in convection. With multiple rounds of storms likely, and at least some potential for training depending upon how boundaries become oriented or reoriented with time, and the aforementioned high rain rate potential on fairly saturated ground in some areas, flood potential is a significant concern. Despite uncertainties with respect to the exact evolution of storms and placement of highest rainfall amounts, in collaboration with neighbors, will go ahead with a Flash Flood Watch for all of central Indiana through Monday. Today into tonight, bulk shear values will be a bit more robust than in recent days, and diurnal heating will result in ample destabilization ahead of the initial round of convection currently over the mid Missouri and Mississippi valleys, which may promote intensification or additional development with this activity as it pushes into the area later today. Redevelopment of organized convection may occur as the day wears on along the outflow boundary left behind by round one, which will also potentially move into the area later today into tonight. Damaging winds will be the primary threat, though an isolated tornado or large hail report cannot be ruled out given the relatively robust shear values. A fairly wide range of high temperatures (low 80s to low 90s) is expected today, with midday/afternoon storms in round one likely to suppress heating across the north, while later activity in the south will allow temperatures to rise to near or above 90. Lows tonight will be near expected dewpoints in the upper 60s to mid 70s. && .LONG TERM (Monday through Saturday)... Issued at 346 AM EDT Sun Jul 20 2025 Monday and Tuesday... Flash Flood Watch to continue into early evening Monday as the lingering cool frontal boundary remains stretched from WNW-ENE along and south of the I-74 corridor. Corresponding dewpoint gradient to range from perhaps upper 70s over southwestern counties to mid-60s near/east of Muncie. Considerable cloudiness and at times scattered to possibly numerous showers may actually bring the lowest maximum temperatures in nearly two weeks over the regions northeastern half where low 80s are expected. Overall light rainfall is expected, but Flash Flood Watch is in effect through end of the day Monday given potential for areas of moderate/heavy rainfall...which may impact areas with ample antecedent/recent rains. Tuesday should be the most pleasant day of the long term, albeit still sporting seasonably very warm and humid conditions. The brief taste of milder air from the passing northern surface ridge should be greatest around dawn Tuesday when readings should drop to the low 60s over the region's northeastern corner...with forecast lows along the I-74 corridor in the mid-60s. Mainly dry conditions Tuesday should include a few afternoon showers near and south/west of Bloomington, with most locations rebounding to the mid/upper 80s as moderate humidity is quickly replaced by mainly 70-75F dewpoints by the evening hours. Wednesday through Saturday... Upper subtropical ridge to build northward around the Tuesday night timeframe and encapsulate Indiana and many surrounding states through the end of the week. This will set the potential stage for another heat wave for most/all of the local region into this weekend...although more concerning than the marginally-hot afternoons will be anomalously high dewpoints maintained in the mid to upper 70s, starting Wednesday afternoon. Heat index values to diurnally vary from around the mid-70s to potentially the 100-110 degree range. These afternoon maxima heat indices would be equal to or slightly greater than those experienced amid the late June heat wave. Somewhat lower confidence in temperatures reaching the low 90s / and heat indices exceeding 100 for the Friday-Saturday timeframe per increased daytime convective/corresponding cloud chances. Rain chances are expected to exhibit an increasing trend from near-zero Wednesday...to most-likely isolated cells Thursday...to more scattered late-day showers/ t-storms through the late week. The late-week should see the pattern shift slightly east, which will allow a ribbon of anomalously high precipitable water to slide into the CWA amid weak forcing from a subtle southern end of a H500 wave crossing the Great Lakes. A few torrential downpours would be the primary concern from any storms, with perhaps localized flooding possible for any areas that saw heavy rain on consecutive days. Organized severe weather appears unlikely given overall lack of shear...although a few stronger cells could be possible around the Thursday night timeframe under the passing wave. The normal max/min at Indianapolis from July 23 to August 14 is 85/66. && .AVIATION (12Z TAF Issuance)... Issued at 645 AM EDT Sun Jul 20 2025 Impacts: - IFR ceilings/MVFR visibilities improving to VFR by late morning - Showers and thunderstorms possible at times from midday onward Discussion: Plentiful low level moisture has allowed low stratus and patchy fog to develop overnight. This will improve gradually back to VFR by late morning once mixing increases with sunrise. Showers and thunderstorms along and ahead of a front will move back into the area late morning into the afternoon hours, though uncertainty precludes more than a PROB30 at any one point at this time. Multiple rounds of activity are possible, though more uncertain with time given the dependence on the evolution of prior activity. Will carry showers at all sites after 00Z tonight, though thunderstorms will remain a significant possibility. Winds throughout the period will be less than 10KT, and will likely vary significantly at times as the boundary moves into the area and the impacts of convection are realized. && .IND WATCHES/WARNINGS/ADVISORIES... Flood Watch from 1 PM EDT this afternoon through Monday evening for INZ021-028>031-035>049-051>057-060>065-067>072. && MESOSCALE...Eckhoff SHORT TERM...Nield LONG TERM...AGM AVIATION...Nield
Hazardous weather outlook, Jul 20, 4:21 AM EDT, 5 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 421 AM EDT Sun Jul 20 2025 INZ021-028>031-035>049-051>057-060>065-067>072-210830- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- 421 AM EDT Sun Jul 20 2025 ...FLASH FLOOD WATCH 1 PM TODAY THROUGH 8 PM MONDAY... This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Thunderstorms are expected at times through tonight, including a threat for strong to severe storms. Damaging winds will be the primary threat, along with heavy rainfall and flash flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will remain possible at times through Tuesday. Locally heavy rain and flash flooding will be the primary threats through the early portion of the week. Storm chances return to the forecast late in the week as well. Lightning is a threat with any thunderstorm. Heat indices over 100 degrees will be possible from Wednesday onward. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed today or tonight. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jul 20, 9:08 AM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
908 AM EDT Sun Jul 20 2025
INZ028-029-035-201400-
Fountain IN-Warren IN-Tippecanoe IN-
908 AM EDT Sun Jul 20 2025
...A strong thunderstorm will impact portions of northeastern
Fountain, western Tippecanoe and Warren Counties through 1000 AM
EDT...
At 907 AM EDT, Doppler radar was tracking a strong thunderstorm near
Hoopeston, moving southeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lafayette, West Lafayette, Williamsport, Attica, Shadeland, Battle
Ground, West Lebanon, Newtown, Pine Village, Purdue University,
Pence, Tab, and Rainsville.
This includes Interstate 65 between mile markers 172 and 184.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4056 8677 4034 8684 4015 8724 4030 8753
4048 8752 4048 8709 4056 8709
TIME...MOT...LOC 1307Z 298DEG 26KT 4051 8756
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MESpecial weather statement, Jul 20, 9:49 AM EDT, 25 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
949 AM EDT Sun Jul 20 2025
INZ029-036-201430-
Montgomery IN-Tippecanoe IN-
949 AM EDT Sun Jul 20 2025
...A strong thunderstorm will impact portions of Tippecanoe and
northeastern Montgomery Counties through 1030 AM EDT...
At 948 AM EDT, Doppler radar was tracking a strong thunderstorm near
West Lafayette, or near Otterbein, moving east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lafayette, West Lafayette, Shadeland, Dayton, Battle Ground, Clarks
Hill, and Purdue University.
This includes Interstate 65 between mile markers 161 and 184.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4056 8670 4018 8670 4034 8709 4056 8709
TIME...MOT...LOC 1348Z 290DEG 38KT 4041 8701
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MESpecial weather statement, Jul 20, 10:07 AM EDT, 7 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1007 AM EDT Sun Jul 20 2025
INZ029-035-036-201445-
Montgomery IN-Fountain IN-Tippecanoe IN-
1007 AM EDT Sun Jul 20 2025
...Strong thunderstorms will impact portions of southeastern
Fountain, southwestern Tippecanoe and Montgomery Counties through
1045 AM EDT...
At 1006 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Lafayette to 6 miles
southeast of Veedersburg. Movement was southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Crawfordsville, Waynetown, Darlington, Linden, New Market, Hillsboro,
New Richmond, Wingate, and Alamo.
This includes Interstate 74 between mile markers 21 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4023 8682 4021 8670 4019 8669 4002 8670
3987 8687 4004 8722 4031 8701
TIME...MOT...LOC 1406Z 293DEG 30KT 4030 8699 4003 8719
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MESpecial weather statement, Jul 20, 10:14 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
1014 AM EDT Sun Jul 20 2025
INZ021-029-030-201500-
Clinton IN-Tippecanoe IN-Carroll IN-
1014 AM EDT Sun Jul 20 2025
...A strong thunderstorm will impact portions of southeastern
Carroll, southeastern Tippecanoe and Clinton Counties through 1100 AM
EDT...
At 1014 AM EDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Lafayette, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Frankfort, Rossville, Mulberry, Colfax, Clarks Hill, and
Michigantown.
This includes Interstate 65 between mile markers 151 and 163.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4043 8631 4039 8631 4039 8628 4037 8628
4037 8625 4018 8651 4018 8665 4019 8670
4021 8670 4021 8674 4049 8673
TIME...MOT...LOC 1414Z 289DEG 34KT 4035 8669
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
METhe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 3:03 AM EDT | Flood Watch | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 24 hr |
| Jul 20, 9:08 AM EDT | Special Weather Statement | IND | Tippecanoe, Warren | 52 min |
| Jul 20, 9:49 AM EDT | Special Weather Statement | IND | Tippecanoe | 41 min |
| Jul 20, 9:55 AM EDT | Severe Thunderstorm Warning | IND | Tippecanoe | 35 min |
| Jul 20, 10:07 AM EDT | Special Weather Statement | IND | Montgomery | 38 min |
| Jul 20, 10:36 AM EDT | Special Weather Statement | IND | Boone, Clinton, Tipton | 39 min |
| Jul 20, 12:03 PM EDT | Areal Flood Advisory | IND | Delaware, Hamilton, Henry, Madison, Randolph | 14 min |
| Jul 20, 12:17 PM EDT | Areal Flood Warning | IND | Delaware, Hamilton, Henry, Madison, Randolph | 3 hr |
| Jul 20, 5:48 PM EDT | Special Weather Statement | IND | Carroll, Howard | 42 min |
| Jul 20, 6:20 PM EDT | Severe Thunderstorm Warning | IND | Clay, Sullivan, Vigo | 40 min |
| Jul 20, 7:00 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Sullivan | 45 min |
| Jul 20, 7:31 PM EDT | Areal Flood Advisory | IND | Clay, Greene, Sullivan, Vigo | 3 hr |
| Jul 20, 7:45 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Sullivan | 45 min |
| Jul 20, 7:51 PM EDT | Special Weather Statement | IND | Monroe | 39 min |
Nearby
Special Weather Statements in Indiana, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.